Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 1, NWS Gaylord, MI

January 1, 2015

NWS Gaylord, MI issued this small craft advisory at Jan 1, 2015, 4:47 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2015, 4:47 AM EST (09:47 UTC)
Expired
Jan 2, 2015, 2:46 AM EST
In force
22 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WHUS73 KAPX 010947
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
447 AM EST THU JAN 1 2015

LHZ348-349-LMZ341-346-LSZ322-011800-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-150101T1200Z/
/O.NEW.KAPX.SC.Y.0001.150101T0947Z-150102T0600Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
447 AM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ323-342-344-345-LSZ321-011800-
/O.EXT.KAPX.GL.W.0031.000000T0000Z-150101T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
447 AM EST THU JAN 1 2015

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
622 
WHUS73 KAPX 011607
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1107 AM EST THU JAN 1 2015

LHZ345>347-LMZ323-342-344-345-LSZ321-012200-
/O.EXT.KAPX.GL.W.0031.000000T0000Z-150101T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1107 AM EST THU JAN 1 2015

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LMZ341-346-LSZ322-020015-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-150102T0600Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1107 AM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
192 
WHUS73 KAPX 012107
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EST THU JAN 1 2015

LMZ323-342-344-345-020515-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-150101T2200Z/
/O.EXB.KAPX.SC.Y.0001.000000T0000Z-150102T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-020515-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-150101T2200Z/
/O.EXB.KAPX.SC.Y.0001.000000T0000Z-150102T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-020515-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-150101T2200Z/
/O.EXB.KAPX.SC.Y.0001.000000T0000Z-150102T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-020515-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-150101T2200Z/
/O.EXB.KAPX.SC.Y.0001.000000T0000Z-150102T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-020515-
/O.UPG.KAPX.SC.Y.0001.000000T0000Z-150102T0600Z/
/O.EXB.KAPX.GL.W.0031.000000T0000Z-150102T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
407 PM EST THU JAN 1 2015

...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-020515-
/O.EXT.KAPX.GL.W.0031.000000T0000Z-150102T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
407 PM EST THU JAN 1 2015

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ346-020515-
/O.EXT.KAPX.SC.Y.0001.000000T0000Z-150102T1000Z/
MANISTEE TO POINT BETSIE MI-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-020515-
/O.EXT.KAPX.SC.Y.0001.000000T0000Z-150102T2200Z/
STURGEON POINT TO ALABASTER MI-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-020515-
/O.EXT.KAPX.SC.Y.0001.000000T0000Z-150102T2200Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-020515-
/O.EXT.KAPX.SC.Y.0001.000000T0000Z-150102T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
407 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
181 
WHUS73 KAPX 020306
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EST THU JAN 1 2015

LHZ347-348-021000-
/O.CON.KAPX.GL.W.0031.000000T0000Z-150102T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1006 PM EST THU JAN 1 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-021000-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-150102T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1006 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-349-021115-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-150102T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI-
1006 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-021115-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-150102T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1006 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ341-021000-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-150102T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1006 PM EST THU JAN 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
693 
WHUS73 KAPX 020746
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
246 AM EST FRI JAN 2 2015

LHZ347-348-021600-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-150102T1000Z/
/O.NEW.KAPX.SC.Y.0002.150102T0746Z-150102T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
246 AM EST FRI JAN 2 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-020900-
/O.CAN.KAPX.SC.Y.0001.000000T0000Z-150102T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
246 AM EST FRI JAN 2 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346-349-LSZ321-322-020900-
/O.CAN.KAPX.SC.Y.0001.000000T0000Z-150102T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
246 AM EST FRI JAN 2 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 3:47 AM EST, 1 hour earlier.

Area forecast discussion, Jan 1, 3:47 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EST THU JAN 1 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 338 AM EST THU JAN 1 2015

...SEVERAL INCHES OF SNOW AND BLOWING SNOW...

SYNOPTIC PATTERN AND OBSERVATIONS:

EARLY THIS MORNING...COLD AIR AND A TIGHT THERMAL/PRESSURE GRADIENT
EXISTS ACROSS ALL OF THE GREAT LAKES...AS WE ARE STUCK BETWEEN
STRONG LOW PRESSURE IN HUDSON BAY AND HIGH PRESSURE ACROSS THE SRN
STATES. A COLD AND SLIGHT SOUTH OF DUE WEST LOW LEVEL FLOW WAS
RESULTING IN LIGHT SNOW ACROSS MUCH OF FAR NRN LOWER MICHIGAN AND
NEAR THE DRUMMOND ISLAND/ST IGNACE AREAS. A VERY STRONG BAND OF SNOW
WAS ASSOCIATED WITH STRONG MID LAKE SUPERIOR CONVERGENCE...AND WAS
POUNDING INTO ONTARIO. UPSTREAM ACROSS WISCONSIN THERE IS AN
INCOMING SHEARED OUT SHORTWAVE IN THE STRONG NW FLOW ALOFT. COOLING
CLOUD TOPS SEEN ON LATEST SATELLITE LOOPS WITH LIGHT SYNOPTIC SNOWS
BECOMING MORE COMMON. THIS IS ALL OCCURRING OUT AHEAD OF A COLD
FRONT DRAPED ACROSS ONTARIO. MUCH COLDER TEMPERATURES SEEN BEHIND
THIS FRONT WITH READINGS IN THE SINGLE DIGITS BELOW ZERO.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

SLIGHTLY SOUTH OF WEST LOW LEVEL FLOW WILL CONTINUE THROUGH MUCH OF
THE DAY...FLOW MAYBE EVEN TRYING TO BACK A LITTLE IN ADVANCE OF THE
COLD FRONT THAT ARRIVES THIS AFTERNOON. IN THE MEANTIME...THE LIGHT
SYNOPTIC SNOWS WILL OVERSPREAD NRN MICHIGAN...AND WILL ACT TO
INTENSIFY THE ONGOING LAKE EFFECT. EMMET...CHEBOYGAN...CHARLEVOIX AS
WELL AS NRN LEELANAU/OTSEGO/ANTRIM COUNTIES ALL LOOK TO BE IN THE
ZONE FOR EXPECTED BETTER SNOWFALL TODAY. AS THE COLD FRONT
APPROACHES CHIPPEWA COUNTY NEAR MID DAY/EARLY AFTERNOON...A BAND OF
FAIRLY HEAVY SNOW IS EXPECTED TO SCRAPE MAINLY NRN CHIPPEWA COUNTY.
LESS FRONTAL CONVERGENCE EXPECTED IN NW LOWER...BUT LONGEST PERIOD
OF ENHANCED SNOWS THERE FROM THE SHORTWAVE/LIGHT SYNOPTIC SNOWS.
ALSO...FCST SOUNDINGS THIS MORNING SHOW MAX LIFT OCCURRING WITHIN
FAIRLY IMPRESSIVE DEEP DGZ. THIS WILL HELP COUNTERACT SOMEWHAT
SHALLOW OVERLAKE INSTABILITY. OVERALL...CAN SEE 2 TO 5 INCHES OF
SNOW COMBINING WITH LINGERING GUSTY WINDS AND BLOWING SNOW...TO
RESULT IN PERIODS OF POOR VISIBILITY. WIND CHILLS WILL NOT GET ABOVE
THE SINGLE DIGITS ABOVE ZERO. THUS...HOISTED WINTER WEATHER
ADVISORIES FOR THESE AREAS TODAY. THE DEEPER SYNOPTIC MOISTURE AND
COLD FRONT LEAVE EARLY THIS EVENING...AND WINDS SHIFT MORE OUT OF
THE NW FOR A PURE LAKE EFFECT REGIME. NEAR STEADY WINDS AND DEEPER
OVERLAKE INSTABILITY (5KFT) WILL LIKELY RESULT IN ANOTHER 1 TO 3
INCHES FOR THE SNOWBELTS.

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 20S WITH LOWS TONIGHT IN
THE SINGLE DIGITS ANS TEENS.

&&

.SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT)
ISSUED AT 338 AM EST THU JAN 1 2015

FRIDAY AND SATURDAY...WILL BE A TRANSITION PERIOD ACROSS NORTHERN
MICHIGAN...FROM LAKE EFFECT SNOW ON FRIDAY TO SYSTEM SNOW SATURDAY
AND SATURDAY NIGHT. THOUGH THEIR IS SOME QUESTION WITH RESPECT TO
THE MOVEMENT OF THE STORM SYSTEM APPROACHING THE GREAT LAKES THIS
WEEKEND...WITH THE LATEST MODEL RUNS FORCING THE LOW INTO NRN LAKE
HURON INSTEAD OF PREVIOUS RUNS PUSHING THE SYSTEM OVER LAKE ERIE.
HOWEVER...WILL TREND THE FORECAST TOWARD THE COLDER LAKE ERIE
SOLUTION FOR THIS UPDATE...BUT WOULD NOT BE SURPRISED IF THE
SYSTEM APPROACHING THE GREAT LAKES SATURDAY ACTUALLY LIFTS INTO
NORTHERN HURON WITH WARMER TEMPS AND PCPN TYPE ISSUES FOR NRN MI
BY SATURDAY EVENING.

A BOARD UPPER TROUGH ACRS THE NORTHERN PLAINS AND GREAT LAKES
THURSDAY AND EARLY FRIDAY WILL EXIT EAST...WHILE A WEAK 500MB RIDGE
LIFTS INTO THE OHIO VALLEY AND GREAT LAKES FRIDAY NIGHT AND
SATURDAY. THIS PATTERN WILL WARM MID LVL TEMPS ACROSS THE GREAT
LAKES AND BRING AN END TO LAKE INFLUENCES ACRS NRN MI FOR A SHORT
TIME. 850MB TEMPS ARE PROGGED TO WARM FROM AND -18C EARLY FRIDAY
TO -8C FRIDAY NIGHT. MID LVL TEMPS WARM EVEN MORE SATURDAY AND
SATURDAY NIGHT TO BETWEEN -4C AND -6C...IN ADVANCE OF A STORM
SYSTEM LIFTING ACROSS THE OHIO VALLEY AND INTO THE SRN LAKES.

MODEL SOUNDINGS SHOW A GOOD AMNT OF LOW LVL MSTR WITH INVERSION
HEIGHTS LINGERING AROUND 3500FT ACRS THE CWA THROUGH FRIDAY
AFTN...WHILE 925MB AND 850MB WINDS REMAIN WEST TO NORTHWEST.
THEREFORE WILL KEEP LAKE SNOWS GOING OVER ERN UPPER AND NORTHWEST
LOWER WEST FLOW SNOW BELTS REGION THROUGH FRIDAY AFTN. WILL LIMIT
POPS ACROSS THE CWA FRIDAY NIGHT AS LAKE INFLUENCES DIMINISH
QUICKLY...AS 850MB TEMPS WARM ABOVE -10C AND 925MB TO 850MB WINDS
TURN SOUTH IN ADVANCE OF THE APPROACHING OHIO VALLEY SYSTEM. EXPECT
WIDESPREAD SNOWS TO OVERSPREAD NORTHERN MICHIGAN SATURDAY NIGHT AS
MODEL SOUNDINGS SHOW MID LVL MSTR INCREASING (850/500MB RH AROUND 80
PCT) IN ADVANCE OF APPROACHING OHIO VALLEY SYSTEM. EXPECT THE
GREATEST SNOWFALL AMOUNTS WITH THIS SYSTEM SATURDAY NIGHT AND EARLY
SUNDAY...TO BE CONFINED OVER THE SOUTHEAST PORTIONS OF THE CWA AS
THE LOW MOVES UP OVER LAKE ERIE.

AFTERNOON HIGHS WILL BE A FEW DEGREES BELOW NORMAL FRIDAY WITH UPPER
TROUGH AND COLD MID LVL TEMPS...WARMING TO SEASONAL READINGS IN THE
UPPER 20S SATURDAY AS UPPER FLOW GOES ZONAL AND MID LVLS WARM.

&&

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 338 AM EST THU JAN 1 2015

BELOW NORMAL TEMPERATURES AND CHANCES FOR SNOW CONTINUE ACROSS
NORTHERN MICHIGAN SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...THE
RESULT OF A BOARD UPPER TROUGH OVER THE PLAINS PUSHING INTO THE
GREAT LAKES SUNDAY WHILE A STORM SYSTEM OVER THE OHIO VALLEY EXITS
NORTHEAST. THE 500MB TROUGH WILL THEN SETTLE OVER THE GREAT LAKES TO
BEGIN THE UPCOMING WORK WEEK AND DEEPEN OVER THE STATE WEDNESDAY.
850MB TEMPS WILL DROP SIGNIFICANTLY ACROSS THE STATE DURING THIS
TIME...COOLING FROM AROUND -12C SUNDAY TO -24C TUESDAY NIGHT AND
WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 338 AM EST THU JAN 1 2015

LIGHT LAKE EFFECT SNOWS IMPACTING PRIMARILY PLN WILL INTENSIFY
THIS MORNING...AND CONTINUE THROUGH MUCH OF THE DAY. SNOWFALL
INTENSITIES ACROSS PLN WILL LIKELY PERIODICALLY HIT 1"/HR WHILE
BLOWING SNOW WILL BE AN ISSUE IN PRODUCING LOWER VISIBILITIES AT
TVC/MBL AS WELL. WILL HAVE MORE DETAIL ON THAT AT THE 12Z
ISSUANCE. A COLD FRONT CROSS THIS AFTERNOON/BY EARLY EVENING AND
WINDS WILL SHIFT FROM SW TO WNW/NW. THIS WILL BRING SNOWS MORE
INTO PLAY FOR TVC/MBL...WHILE INTENSITIES WILL FALL OFF AT PLN.
SNOWFALL WILL CONTINUE THROUGH THE NIGHT WITH POSSIBLE PERIODIC
HALF INCH PER HOUR SNOWS.

TOTAL ACCUMULATIONS THROUGH TONIGHT WILL RANGE BETWEEN 2 AND 5
INCHES.

GUSTS AROUND 25 KNOTS TODAY WILL TAPER OFF HEADING THROUGH THE
EVENING/TONIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR MIZ008-020>022.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ016-
     017-019.

LH...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR LHZ348-349.

     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LHZ345>347.

LM...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR LMZ341-346.

     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LMZ323-342-344-
     345.

LS...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR LSZ322.

     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LSZ321.

&&

NEAR TERM...SMD
SHORT TERM...SWR
LONG TERM...SWR
AVIATION...SMD
Hazardous weather outlook, Jan 1, 3:55 AM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EST THU JAN 1 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-020900-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
355 AM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

LAKE EFFECT SNOW AND BLOWING SNOW WILL BECOME MORE WIDESPREAD ACROSS
NORTHWEST LOWER MICHIGAN AND CHIPPEWA COUNTY OF EASTERN UPPER
MICHIGAN TODAY. PERIODS OF SIGNIFICANTLY REDUCED VISIBILITIES WILL
BE COMMON WITH BLOWING SNOW. SEE THE LATEST WINTER WEATHER ADVISORY
FOR FURTHER DETAILS. ADDITIONAL LIGHT ACCUMULATIONS WILL OCCUR
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STORM SYSTEM WILL DEVELOP OVER THE SOUTHERN PLAINS STATES LATE
FRIDAY AND THEN MOVE NORTHEASTWARD INTO THE LOWER GREAT LAKES
REGION SATURDAY AND SUNDAY. THIS WILL LIKELY LEAD TO ACCUMULATING
SNOW IN PARTS OF NORTHERN MICHIGAN.

ACCUMULATING LAKE EFFECT SNOW SHOWERS WILL BE FOUND ACROSS THE
OUTLOOK AREA...MONDAY AND TUESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AT ANY TIME.
REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:49 AM ESTWinter Weather AdvisoryAPXAntrim, Leelanau, Otsego27 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.